Hi all,for the last 8 months I have been feeling awful,chronic migraines,gastritis,aching muscles,skin itching like mad,every blood test fluctuated with TSH all over the place,doctor upped my Levo from 100mg until I got to 170 where I felt I was over medicated so went down to 150 where I felt better,but when I got my blood test at the end of March the results were TSH 0.010L (0.2-4.5)mu/L and free T4 19 (9-21)pmol/L and Doctor said drop my Levo by 50mg which I did,but 2 weeks later started to feel worse but tried to persevere but now 4 weeks in feel awful,yesterday and today I have cried all day,just cant seem to stop,and all the above symptoms are back,so went and got blood test yesterday and when I came home took 125 of Levo and also the same today,dont know if I'm doing the right thing or not,but I feel dropping the 50mg was to much at the one time and has sent my Hormones haywire,so any thoughts would be much appreciated,Thanks

10 Replies

  • Dylandolly, dose adjustments should be in 25mcg increments unless very overmedicated. Suppressed TSH with FT4 in range does not mean you were overmedicated, your doctor should have left you on 150mcg.

    Some patients need a suppressed TSH in order to have FT4 high in range. Read Dr. Toft's comments in Treatment Options in the link below. If you think it would be helpful to show him the full Pulse article email louise.warvill@thyroiduk.org.uk


  • Thank you Clutter,Dr Toft is my endio and I will be going to see him in 2 weeks,I was just disappointed that my GP cut me down so much,and I ended up feeling so bad

  • Dylandolly, take the article with you in case he needs reminding ;) I hope the consultation goes well.

  • Thanks Clutter

  • Hi, So, what was wrong with your blood test results when you were on 150 and feeling better? Free t4 was heading towards the top of the range, tsh was low showing that you probably didnT need much more in the way of thyroid meds..... A shame that free t3 wasnT done so you could see how much of that free t4 was being converted into useful hormone.

    However, despite you feeling better, your doctor has panicked at the low tsh and has reduced your dose by a massive 350 mg a week in an effort to treat you to the tsh....

    Trying to follow the tsh, and giving you massive changes will never make you well and its useless to try.

    If free t3 is over range and tsh undetectable, then there may be some cause for concern..... But without the correct tests the doctor is simply guessing.

    The itching might be due to Ingredients in the levothyroxine.... I believe that the Almus brand by Boots is the only one which does not contain acacia powder. Acacia is an irritant to some people. There are lists of ingredients on the main website.... thyroiduk.org.uk

    Have you tried differnt brands?

    In your shoes I would ask the doctor why he believes that low tsh is problem.... And insist that he re instates the dosage which made you feel better. The doc will not be able to produce any evidence which shows a low tsh alone is a problem... though the will try and frighten you with unproven stories of heart problems and osteoporosis.

    Have look round the main web site for more info.

    Good luck

    G. Xx

  • Thanks for the reply Galathea,I'm always so grateful for this site,I get so much information here,my GP is the first to admit he knows very little about the Thyroid and I probably know more than him,but thats not saying much,as I dont know nearly enough xx

  • That's ridiculous

    your TSH should be below 2 and your free T4 in the UPPER QUADRANT of its range

    so a free T4 of 19 is just fine

  • Thanks reallyfedup,I appreciate your reply

  • Do you have a lactose issue? I can't take Levo because they bind the tablets with Lactose... get a lactose allergy test and then demand they give you something lactose free if you are.

  • I am taking 125levothyroxine pills and accidently took two doses today

You may also like...